Hello, guest
|
Name: momo2
[ Original Post ]
My son has been on concerta for 1 month and he is better but the side effects are killing me. He is over the stomach problems finally but he is up late and still seems jittery and never eats until later at night. Is it ok for me to let him eat so late? He has found new joy and success in the computer and does very well for a 3 year old, can control the mouse and even can click onto the internet and his own games by himself! Is it good for me to let him play computer or will it only worsen his ADHD? What will help him prigress emotionally? So many questions!!!
Your Name


captcha

Your Reply here


 
Name: taybry | Date: Jan 6th, 2007 4:52 PM
How high is his dose?, My duaghter was on that for a two months, sleep was an issue and weight loss was not fun. We have changed to the Daytrana patch, but that might not be the best for you, since your isn't in school and that is the only time mine is on her meds. You can try over the counter melatonin at the health food stores, that is what our doctor suggested when she was on Concerta. We have also had a white noise, soft music, a fish tank for soothing images.....Good luck 

Name: momo2 | Date: Jan 7th, 2007 3:41 PM
My son is quite big for his age, he was at start 40lbs, they increased him to 27mg in the am. He was on Stretarra first but became more aggressive, then tried Adderral but to nethargic and reacted with his exzema. They then put him on 18mg concerta with clonodine for sleep but the sedative reacted with his skin as well. So hard but off meds he screams and hits and has accidents all day and wakes 3-4 times through the night!! I hate the idea of meds. but I really want to give my precious little boy every chance to excell mentally and emotionally, I just dont know anymore what the right thing is to do. Thank you for the advise, I will check on the melatonin and even place the fish tank in his room if I can ever get him to sleep in his room instead of the sofa. 

Name: mar22 | Date: Jan 8th, 2007 4:17 AM
my son eats late at night as well and his pediatician has said that its because the meds are waring off and to let him eat as much healthy things as he needs to feel full to make up for the rest of the day. as to the computer i feel there is no harm a long as it not being over used, half hour to an hour any more than that can cause moodiness. as for my son emotionally wise just being calm patient and understanding has helped. trying not to over react and get into heated power struggles. allot of praise and letting my don no that today he was talking really nice and saying thsnk you . that sort of thing has help my son become aware of the good he does. my son has never experienced jitterness maybe he needs a slite decrease you should talk to the doctor just trying to help good luck and good day 

Name: momo2 | Date: Jan 9th, 2007 12:08 AM
I am very pleased when I can get my son to eat anything!!!! Lately he has been asking for fruit like never before but I can not get him to eat any vegetables or hardly meat. He used to crave carbs around the clock so the fruit makes me happy but I just dont know if he can survive on apples bananas grapes pears and peanut butter and jelly sandwiches. He takes vitamins but wow has his taste in food changed. 

Name: jhawkmom | Date: Jan 24th, 2007 2:48 AM
My daughter is 7 and has been on Concerta in the past. We discontinued it for the same reasons you are describing. She would wake up in the middle of the night w/stomach pains, and was jittery. She had no appetite until about 7-8 pm. We switched to Focalin XR. It has worked the best, but we are still having trouble with mood swings and appetite loss. No stomach aches though. I think the computer is fine in small doses with supervision. Learning software is great to use and helps them with processing information. My daughter has time every day w/a special ed teacher and they work on math, reading, etc. with computer software. She loves it, and it keeps her interest so she doesn't get as distracted. Hope this helps some. 

Name: debsa | Date: Mar 7th, 2007 7:56 PM
hya, my son was on concerta 36mg for 11 months and we have had to recently stop it because he wouldnt eat becaise he didnt want to get fat, his appetite was greatly reduced by his meds as was his sleaping, which is hard work as i like to go to bed early. he has been off the concerta 2 weeks, gained 4lbs, is sleaping great, is so much more loving and cuddly but he hates being off his meds, describing himslf as fuzzy! 


Name: etta lenn | Date: Mar 7th, 2007 8:01 PM
my son is 13 and on the same his weight is off the charts. he is to small he is maybe 70lbs but he eats constantly. any ideas 

Copyright 2019© babycrowd.com. All rights reserved.
Contact Us | About Us | Browse Journals | Forums | Advertise With Us